Jump to content

Search the Community

Showing results for tags 'steroids'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 4 results

  1. Hi all, I'm at a complete loss regarding my situation so I'll start from the beginning. During the summer of 2016 around july I began taking Sertraline 20mg for what I would now describe as mild anxiety, when struggling with initial sides of increased anxiety and sudden insomnia my doctor prescribed me flupentixol which I then took with the sertraline for around 3 months and then went cold turkey on due to severe drowsiness. I continued the sertraline for around 9 months before going cold turkey. I'm so confused regarding my situation because in order to cope with the insomnia I also smoked weed every night whilst taking it to help me sleep which seemed to work wonders. Even after dropping the sertraline I continued smoking weed in order to help me sleep. I had actually never smoked weed prior to this insomnia (I was 26 BTW) and it was a friend's suggestion. Anyway I attempted to quit smoking several times last year after dropping the ssri but noticed an extreme feeling of anxiety at all times whenever I did and and inability to sleep until early hours of the morning. This pattern went on until early this year where I smoked once again before bed internally praying that I would be able to stop somehow. That night and for the next month I suffered the most extreme anxiety attacks I never thought possible, which definitly helped me to cut the weed permanantly. The strange thing is, ever since then I have experienced various symptoms associated with withdrawal which are, Extreme rage/anxiety/depression constantly alternating. Headaches sometimes unbearable migraines. Horrendous restlessness which after reading some accounts on this site I think is akathisia. Burning and aching throughout my body. Extreme hatred towards family and friends which comes and goes. Blurred vison Awful digestive problems (burping nonstop everyday, diarrhea and constipation and bleeding. Bloating Brain fog feels as though someone has hold of my brain smothering it. Vibrating in my ears. Sometimes I spend the entire day crying uncontrollably with anguish twisting my hands and feet with worry and anxiety. Muscles twitching all day and almost zero appetite. I guess my question is, Can withdrawal sometimes take a year to fully manifest? because the weed aswell as cbd oil seemed to keep the anxiety and insomnia at bay then suddenly almost a year after dropping the sertraline I developed all these mental and physical symptoms. Or is there something else wrong with me because I've had cameras in me, been to three different doctors and various homeopaths and they say everything seems fine when it clearly isn't. I've lost my job my friends three stones and it feels as if I've lost control over my entire body and mind. Someone please help lol. I have many other symptoms to an extreme degree but I've actually lost track of everything I'm going through. Still sane though I think.(hope)
  2. Hello SA, As you can see from my signature, I have a long history of starting, stopping, and switching numerous drugs. Largely due to SA, over the past month or so I have truly awoken to the dangers of these drugs, and I am devastated over what I now know they have done to my brain and body for the last nearly 18 years. However, I do have faith that I will heal. At age 17 I unwittingly walked right into Big Pharma’s lair and became ensnared when a psychiatrist prescribed me Effexor for OCD (which apparently should not even be a first-line treatment for OCD). When I tried to fill it at a new pharmacy in my new state as a college freshman about 1.5 years later, I was told that my insurance would not fill the prescription because the dosage was too high (I don’t remember what it was). Frustrated, I decided to just stop taking it since it wasn’t helping me. I didn’t know any better. When withdrawal hit me, I contributed my symptoms to the cold turkey but didn’t fully understand I was experiencing withdrawal. Over the next 15 years I went on and off multiple drugs to try to manage my OCD and accompanying depression, not fully realizing that my unsuccessful attempts to stop the drugs were due to tapering too quickly and subsequent withdrawal as opposed to relapse. In October of 2018 I was on 10 mg of Prozac and had been holding there for about a year while seeing a psychiatric nurse practitioner. I was struggling at that dose, most likely due to delayed withdrawal from a too fast taper from 60 mg. Due to my struggles, I decided to attend an outpatient OCD program where I foolishly allowed the attending psychiatrists to take me off the Prozac and put me on a cocktail of Abilify, Anafranil, and Luvox. I did not notice any improvement with the cocktail over the 10mg of Prozac. Once I discharged from the program three months later, I returned to seeing the psychiatric nurse practitioner. He instructed me to cold turkey the Luvox (I had been taking 25 mg for 2.5 weeks). I hesitated at the cold turkey approach but thought, "I've only been taking it 2.5 weeks." He continued me at 5mg of Abilify and increased me from 75mg to 100mg of Anafranil. At my next visit one month later, I said I would like to discontinue the Abilify and Anafranil as they were not helpful. His instructions were to cut the 5mg Abilify pills in half for 6 days and stop. This seemed too fast to me, but he told me that anti-psychotics do not need to be tapered as slowly as anti-depressants. Regarding the Anafranil, I was to take 50 mg for one week, 25 mg for one week, then stop. This seemed too fast to me as well, but I told myself that it was still a taper and not a true cold turkey. I couldn’t have been more wrong. I am here now because I have found myself in “one of the worst places to be during withdrawal”, according to @brassmonkey in his Reinstatement post. I am seriously considering reinstatement after 8 months off of all drugs because I am completely non-functional, and my symptoms have only gotten worse during this time period. What concerns me perhaps the most is that I have not experienced any windows since my last dose. I want to believe that I am healing, but it feels I've only deteriorated over the last 8 months. From what I’ve read here on SA, I understand that reinstatement may or may not work and may even cause an adverse reaction since I’ve been drug-free for so long. Even so, I would sincerely appreciate any advice on reinstatement (for or against) in regards to my particular situation. Also, if I were to reinstate, which drug should I reinstate? I was on Luvox for 2.5 weeks and both Abilify and Anafranil for approximately 4 months. Before that, I was on Prozac (on and off at various times) for 13+ years. So although Abilify and Anafranil were my most recent drugs, perhaps it is Prozac that my brain and body are most used to? I am grateful for any advice, suggestions, and encouragement. Peace, Love, and Faith, HopeforHealing
  3. Looking for advice, or support from others with like experiences. We are helping a friend. Here is what we know of her history: Past history of lyme disease (Believed to be resolved years ago... neurologist says friend may still have it, but I personally don't believe the symptoms commonly diagnosed as lyme disease are actually lyme disease). More recently diagnosed with multiple sclerosis (about a year or so ago). December 2018 – Began steroids, and then doctor prescribed restoril to balance steroid effects. Beginning of July, 2019 – Friend wants to taper off both restoril and steroid. Doctor (DPC) began a 5mg taper starting a few days ago (dose was 20mg, so would now be 15mg). Says steroid must be tapered first, and 5mg was the smallest amount that could be tapered. After beginning, friend saw her neurologist who said she shouldn't have began tapering, but should have tapered. A few months ago, the neurologist had offered friend antidepressants, but friend refused saying she was not depressed. She had tried to taper off steroids before, but experienced vision problems and trouble walking. Could this be prevented, or decreased, by tapering more slowly? Does anyone have advice for tapering steroids and restoril? Does anyone have experience with these neurological symptoms, or the effects of steroids and tapering them?
  4. ang

    steroid creams

    http://www.news.com.au/lifestyle/health/the-hidden-dangers-of-topical-steroids/story-fneuzlbd-1227427606005
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy